Abstract and Applied Analysis

Asymptotic Periodicity for Strongly Damped Wave Equations

Claudio Cuevas, Carlos Lizama, and Herme Soto

Full-text: Open access

Abstract

This work deals with the existence and uniqueness of asymptotically almost-periodic mild solutions for a class of strongly damped semilinear wave equations.

Article information

Source
Abstr. Appl. Anal., Volume 2013 (2013), Article ID 308616, 14 pages.

Dates
First available in Project Euclid: 27 February 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1393512031

Digital Object Identifier
doi:10.1155/2013/308616

Mathematical Reviews number (MathSciNet)
MR3102661

Zentralblatt MATH identifier
1293.35175

Citation

Cuevas, Claudio; Lizama, Carlos; Soto, Herme. Asymptotic Periodicity for Strongly Damped Wave Equations. Abstr. Appl. Anal. 2013 (2013), Article ID 308616, 14 pages. doi:10.1155/2013/308616. https://projecteuclid.org/euclid.aaa/1393512031


Export citation

References

  • D. Henry, Geometric Theory of Semilinear Parabolic Equations, vol. 840 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 1981.
  • A. N. Carvalho and J. W. Cholewa, “Attractors for strongly damped wave equations with critical nonlinearities,” Pacific Journal of Mathematics, vol. 207, no. 2, pp. 287–310, 2002.
  • S. P. Chen and R. Triggiani, “Proof of extensions of two conjectures on structural damping for elastic systems,” Pacific Journal of Mathematics, vol. 136, no. 1, pp. 15–55, 1989.
  • S. P. Chen and R. Triggiani, “Characterization of domains of fractional powers of certain operators arising in elastic systems, and applications,” Journal of Differential Equations, vol. 88, no. 2, pp. 279–293, 1990.
  • S. P. Chen and R. Triggiani, “Proof of two conjectures by G. Chen and D. L. Russell on structural damping for elastic systems,” in Approximation and Optimization, vol. 1354 of Lecture Notes in Mathematics, pp. 234–256, Springer, 1988.
  • D. Bahuguna, “Strongly damped semilinear equations,” Journal of Applied Mathematics and Stochastic Analysis, vol. 8, no. 4, pp. 397–404, 1995.
  • V. Georgiev and G. Todorova, “Existence of a solution of the wave equation with nonlinear damping and source terms,” Journal of Differential Equations, vol. 109, no. 2, pp. 295–308, 1994.
  • F. Gazzola and M. Squassina, “Global solutions and finite time blow up for damped semilinear wave equations,” Annales de l'Institut Henri Poincaré, vol. 23, no. 2, pp. 185–207, 2006.
  • J. M. Ghidaglia and A. Marzocchi, “Longtime behaviour of strongly damped wave equations, global attractors and their dimension,” SIAM Journal on Mathematical Analysis, vol. 22, no. 4, pp. 879–895, 1991.
  • P. Massatt, “Limiting behavior for strongly damped nonlinear wave equations,” Journal of Differential Equations, vol. 48, no. 3, pp. 334–349, 1983.
  • G. F. Webb, “Existence and asymptotic behavior for a strongly damped nonlinear wave equation,” Canadian Journal of Mathematics, vol. 32, no. 3, pp. 631–643, 1980.
  • S. Borini and V. Pata, “Uniform attractors for a strongly damped wave equation with linear memory,” Asymptotic Analysis, vol. 20, no. 3-4, pp. 263–277, 1999.
  • S. M. Bruschi, A. N. Carvalho, J. W. Cholewa, and T. Dlotko, “Uniform exponential dichotomy and continuity of attractors for singularly perturbed damped wave equations,” Journal of Dynamics and Differential Equations, vol. 18, no. 3, pp. 767–814, 2006.
  • A. N. Carvalho and J. W. Cholewa, “Strongly damped wave equations in ${W}_{0}^{1,p}(\Omega )\times {L}^{p}(\Omega )$,” Discrete and Continuous Dynamical Systems, pp. 230–239, 2007.
  • H. Li, S. Zhou, and F. Yin, “Global periodic attractor for strongly damped wave equations with time-periodic driving force,” Journal of Mathematical Physics, vol. 45, no. 9, pp. 3462–3467, 2004.
  • V. Pata and M. Squassina, “On the strongly damped wave equation,” Communications in Mathematical Physics, vol. 253, no. 3, pp. 511–533, 2005.
  • A. N. Carvalho and J. W. Cholewa, “Local well posedness for strongly damped wave equations with critical nonlinearities,” Bulletin of the Australian Mathematical Society, vol. 66, no. 3, pp. 443–463, 2002.
  • R. Ikehata, “Decay estimates of solutions for the wave equations with strong damping terms in unbounded domains,” Mathematical Methods in the Applied Sciences, vol. 24, no. 9, pp. 659–670, 2001.
  • G. Avalos and I. Lasiecka, “Optimal blowup rates for mininal energy null control for the structurally damped wave equation,” Annali della Scuola Normale Superiore di Pisa, vol. 2, pp. 601–616, 2003.
  • S. A. Messaoudi, “Blow up in a nonlinearly damped wave equation,” Mathematische Nachrichten, vol. 231, pp. 105–111, 2001.
  • A. N. Carvalho, J. W. Cholewa, and T. Dlotko, “Strongly damped wave problems: bootstrapping and regularity of solutions,” Journal of Differential Equations, vol. 244, no. 9, pp. 2310–2333, 2008.
  • R. P. Agarwal, B. de Andrade, and C. Cuevas, “On type of periodicity and ergodicity to a class of fractional order differential equations,” Advances in Difference Equations, vol. 2010, Article ID 179750, 25 pages, 2010.
  • R. P. Agarwal, B. de Andrade, and C. Cuevas, “Weighted pseudo-almost periodic solutions of a class of semilinear fractional differential equations,” Nonlinear Analysis, vol. 11, no. 5, pp. 3532–3554, 2010.
  • A. Berger, S. Siegmund, and Y. Yi, “On almost automorphic dynamics in symbolic lattices,” Ergodic Theory and Dynamical Systems, vol. 24, no. 3, pp. 677–696, 2004.
  • C. Cuevas and M. Pinto, “Existence and uniqueness of pseudo almost periodic solutions of semilinear Cauchy problems with non dense domain,” Nonlinear Analysis A, vol. 45, no. 1, pp. 73–83, 2001.
  • B. de Andrade, C. Cuevas, and E. Henríquez, “Asymptotic periodicity and almost automorphy for a class of Volterra integro-differential equations,” Mathematical Methods in the Applied Sciences, vol. 35, no. 7, pp. 795–811, 2012.
  • T. Diagana, G. Nguerekata, and N. V. Minh, “Almost automorphic solutions of evolution equations,” Proceedings of the American Mathematical Society, vol. 132, no. 11, pp. 3289–3298, 2004.
  • H. Henríquez and C. Cuevas, “Almost automorphy for abstract neutral differential equations via control theory,” Annali di Matematica Pura ed Applicata, vol. 192, no. 3, pp. 393–405, 2013.
  • J. Kaczorowski and O. Ramaré, “Almost periodicity of some error terms in prime number theory,” Acta Arithmetica, vol. 106, no. 3, pp. 277–297, 2003.
  • J. H. Liu and X. Q. Song, “Almost automorphic and weighted pseudo almost automorphic solutions of semilinear evolution equations,” Journal of Functional Analysis, vol. 258, no. 1, pp. 196–207, 2010.
  • N. V. Minh, T. Naito, and G. Nguerekata, “A spectral countability condition for almost automorphy of solutions of differential equations,” Proceedings of the American Mathematical Society, vol. 134, no. 11, pp. 3257–3266, 2006.
  • W. Shen and Y. Yi, “Almost automorphic and almost periodic dynamics in skew-product semi flows,” Memoirs of the American Mathematical Society, vol. 136, no. 647, 1998.
  • S. Zaidman, Almost-Periodic Functions in Abstract Spaces, vol. 126 of Research Notes in Mathematics, Pitman, Boston, Mass, USA, 1985.
  • A. M. Fink, Almost Periodic Differential Equations, vol. 377 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 1974.
  • S. Zaidman, “Solutions of almost-periodic abstract differential equations with relatively compact range,” Nonlinear Analysis, vol. 8, no. 9, pp. 1091–1093, 1984.
  • G. Gripenberg, S. O. Londen, and O. Staffans, Volterra Integral and Functional Equations, vol. 34, Cambridge University Press, Cambridge, UK, 1990.
  • R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics, vol. 68, Springer, New York, NY, USA, 2nd edition, 1997.
  • R. A. Adams, Sobolev Spaces, Academic Press, London, UK, 1975.